NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, September 21, 2017
Help - I seem to be allergic to soap - on the body and sometimes to the sheets I sleep in. The itch is severe -to the extent that I take 4 x 4mg chlortriplon before bathing each day. Note: I have RA and inject Humera every 10 days. Please.... suggest a soap I can use - [Alveda does not work] and a soap powder (I presently, and have for many years use Tide).
I am not sure if soap is the cause or not, it is difficult to determine from your description. If a soap or detergent is causing rash and itching, this is due to a contact dermatitis or contact allergy. In this case, there is usually a similar ingredient that is found in all products that cause the reaction. The best thing to do is try to switch soap to a hypoallergenic product like dove or vanicream or free and clear soap. It is also suggested to rinse sheets and cloths twice in the laundry. It is very possible that the rash and itching is coming from the Humira, so I would contact your doctor to see if they feel this may be a cause of your symptoms before you go hunting for new soaps and detergents.
David Hauswirth, MD
Clinical Assistant Professor
Pulmonary, Allergy, Crtitical Care & Sleep
College of Medicine
The Ohio State University